Social Anxiety Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
1,889 Posts
Discussion Starter · #1 ·
I am about to start Luvox 50mg 1x/day tomorrow. I am switching from Sertraline 50mg.

I also take 10mg Saphris. Will I need to reduce the dosage? The doctor didn't mention reducing my Saphris dosage, and I asked the pharmacist and she said I shouldn't have to reduce it.

Any help is appreciated. Thanks.
 

·
Banned
Joined
·
4,394 Posts
Well you asked two professionals and they both gave you the same answer. Why do you still think you might need to lower the Saphris dosage because you are switching from one SSRI to another?
 

·
Banned
Joined
·
38,431 Posts
^Ditto. I don't see how switching between two substantially similar SSRIs would make any difference with any of your other meds.
 

·
Registered
Joined
·
1,889 Posts
Discussion Starter · #4 ·
There are interactions between luvox and many antipsychotics including saphris. Increases the level of the ap in the blood. Something like that.

My doctor didn't give me any instructions or information when he wrote me a script for luvox.
 

·
Banned
Joined
·
4,394 Posts
I am about to start Luvox 50mg 1x/day tomorrow. I am switching from Sertraline 50mg.

I also take 10mg Saphris. Will I need to reduce the dosage? The doctor didn't mention reducing my Saphris dosage, and I asked the pharmacist and she said I shouldn't have to reduce it.

Any help is appreciated. Thanks.
There are interactions between luvox and many antipsychotics including saphris. Increases the level of the ap in the blood. Something like that.

My doctor didn't give me any instructions or information when he wrote me a script for luvox.
You asked a pharmacist who is paid damn well to know his drugs, he gave you an answer. You're over thinking this which is unsurprising considering the disorders that you suffer from.

I looked on the official Saphris website just for you and it talks about every drug which may interfere with how saphris effects you. Luvox is not one. If you find that when you switch to Luvox it does make saphris feel much stronger to you, then reduce the dose. Chill out yo. Or call the manufacturer's of both drugs and ask them if you don't believe anyone.
 

·
Cheesus
Joined
·
4,144 Posts
drugs.com interaction checker:

MONITOR: Coadministration with inhibitors of CYP450 1A2 may increase the plasma concentrations of asenapine, which is partially metabolized by the isoenzyme. According to the product labeling, administration of asenapine (5 mg single dose) in combination with the potent CYP450 1A2 inhibitor fluvoxamine (25 mg twice daily for 8 days) resulted in a 13% increase in asenapine peak plasma concentration (Cmax) and a 29% increase in systemic exposure (AUC). The full therapeutic dose of fluvoxamine would be expected to cause a greater increase in asenapine plasma concentrations.

MANAGEMENT: Caution is advised if asenapine is prescribed in combination with CYP450 1A2 inhibitors. Pharmacologic response to asenapine should be monitored more closely whenever a CYP450 1A2 inhibitor is added to or withdrawn from therapy, and the asenapine dosage adjusted as necessary.

It's not a major warning though so shouldn't be a big deal as maybe dosage would be increased by like 20% or so? You could lower it a tiny bit if it's even possible if you start reacting.
 

·
Registered
Joined
·
1,889 Posts
Discussion Starter · #7 ·
Yeah the pharmacist said that the interaction is low. I'll probably be moving up to 100mg of Luvox shortly. Just trying to make sure I'm doing this right because I wont see the doc for another month and he is pretty much impossible to get ahold of until then.
 

·
Registered
Joined
·
5,337 Posts
1 - 8 of 8 Posts
Top